MURAL - Maynooth University Research Archive Library



    Optimal Differentially Private Mechanisms for Randomised Response


    Holohan, Naoise and Leith, Douglas J. and Mason, Oliver (2017) Optimal Differentially Private Mechanisms for Randomised Response. IEEE Transactions on Information Forensics and Security, 12 (11). pp. 2726-2735. ISSN 1556-6021

    [img]
    Preview
    Download (362kB) | Preview


    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...



    Add this article to your Mendeley library


    Abstract

    We examine a generalised randomised response (RR) technique in the context of differential privacy and examine the optimality of such mechanisms. Strict and relaxed differential privacy are considered for binary outputs. By examining the error of a statistical estimator, we present closed solutions for the optimal mechanism(s) in both cases. The optimal mechanism is also given for the specific case of the original RR technique as introduced by Warner in 1965.

    Item Type: Article
    Keywords: Randomized response; differential privacy; local privacy; optimality;
    Academic Unit: Faculty of Science and Engineering > Mathematics and Statistics
    Faculty of Science and Engineering > Research Institutes > Hamilton Institute
    Item ID: 11661
    Identification Number: https://doi.org/10.1109/TIFS.2017.2718487
    Depositing User: Oliver Mason
    Date Deposited: 06 Nov 2019 16:23
    Journal or Publication Title: IEEE Transactions on Information Forensics and Security
    Publisher: IEEE
    Refereed: Yes
    URI:

    Repository Staff Only(login required)

    View Item Item control page

    Downloads

    Downloads per month over past year